MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a cardiac catheterization involving a (b)(6) year old male with a history of acute respiratory failure and hypertension, a wire guide included in the micropuncture transitionless stiffened cannula access set separated and was retained in the patient.Additional information regarding event details and outcome has been requested, but is not available at this time.
 
Event or Problem Description
Additional information: the event was reported to the fda by the user facility.Medwatch mw5089895 was received by the manufacturer 07oct2019.There are no additional details in the medwatch report.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10, h3: the complaint device was not returned for investigation.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, manufacturing instructions, and quality control of the device was conducted during the investigation.The complaint device was not returned, and no photos of the device were provided; therefore, a visual inspection of the complaint device was not conducted.A document-based investigation evaluation was performed during the investigation.There is no evidence to suggest the product was not made to specifications.While one nonconformance was found that could contribute to this failure mode, all affected units were scrapped and not replaced.It should also be noted that there are no other complaints associated with this lot number.Furthermore, a review of the manufactures instructions, and quality control procedures was conducted, and no gaps were discovered.A drawing is included with the device labeling, warning the user not to pull the distal spring coil portion of the wire guide through a needle tip.Based on the information provided, no returned product and the results of the investigation, a root cause could not be established.Cook will continue to monitor for similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9161318
Report Number1820334-2019-02542
Device Sequence Number2057463
Product Code DYB
UDI-Device Identifier00827002480063
UDI-Public(01)00827002480063(17)220722(10)9895546
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberG48006
Device Catalogue NumberMPIS-501-10.0-SC-SST
Device Lot Number9895546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer10/07/2019
01/14/2020
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/29/2019
01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR